MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-70/I20-30
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa).The patient had a right common iliac artery (cia) aneurysm and a left intrarenal iliac artery aneurysm.After occlusion of both iia endoleaks, one non-endologix (gore) excluder leg was implanted from the left cia to the external iliac artery (eia), one non-endologix (gore) excluder leg was implanted from the right cia to the eia, and then the afx2 bifurcated stent graft was implanted with additional ballooning.It should be noted that this procedure is outside the indications of use (off label) due to implant with a non-endologix sent graft.Angiography identified an intraoperative type iiia between the afx2 and excluder at the right cia.Additional ballooning was performed; however, via angiography the endoleak remained and an intraoperative type iiib endoleak was found.An additional afx2 bifurcated stent graft was implanted within the first afx2 resolving the intraoperative endoleaks.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported intraoperative type iiib endoleak of the right common iliac artery is confirmed.The event is most likely user related due to the off label nature of the case as there was no abdominal aortic aneurysm sac, the iliac artery diameters were off label (should be 10-23mm), and there was concomitant product use condition ¿ of non-endologix stents being placed in the bilateral iliac arteries prior to placement of the afx2 bifurcated stent graft.Procedure related harms for this event could not be determined.The final patient status was reported to be good post operatively.The device remains implanted; therefore, a device evaluation cannot be completed.The manufacturing lot evaluation confirmed all devices met specifications prior to release.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections: h6: result code ¿ remove 3233 h6: conclusion code ¿ remove 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10182732
Report Number2031527-2020-00176
Device Sequence Number14129810
Product Code MIH
UDI-Device Identifier00818009014832
UDI-Public(01)00818009014832(17)210413
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2021
Device Model NumberBEA25-70/I20-30
Device Lot Number2240538010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE EXCLUDER LEG (NON-ENDOLOGIX UNK 1ST DEVICE); GORE EXCLUDER LEG (NON-ENDOLOGIX UNK 2ND DEVICE); GORE EXCLUDER LEG (NON-ENDOLOGIX UNK 1ST DEVICE); GORE EXCLUDER LEG (NON-ENDOLOGIX UNK 2ND DEVICE)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR